It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


One thing that most doctors don't tell you about sub is that the brain really doesn't start healing until you completely stop taking the sub. Sub is like a pacifier for our hungry opiate receptors, and it doesn't help them "heal" as so many people believe. Doctors tell their patients they are healing...well, there;s soem truth to that, but not like you think.

Sub can help you heal in some ways though. It, with therapy, can teach you how to get through the day without getting high, how to handle crisis without getting high, get you out of that routine of popping pills or whatever every few hours, and so on, but the brains receptors and endorphin production do not start healing until we are completely off it, according to my sub doctor and articles I have read. Some say the healing process may begin when we get to low levels of sub, like below 2 mg...I like to believe that is true but have my doubts.

So, how can we get our brain to start healing once completely off sub? Many ways, but the best proven one is exercise, every day. This could be as little as a walk around the block to begin with, but if you sit on the couch feeling sorry for yourself, it will be a loooong haul.

Replacing sub with Tramadol is a really bad idea. Tramadol works on our brains receptors just like hydrocodone does, so you might as well be popping Vicoden again. If anything, a tincy bit of suboxone when things get really tough would be a better idea, but agin, that will only slow down the healing process.

Many doctors are still very naive about Tramadol. A few years back I had gone to see a new doctor and told him I was trying to kick opiates. He gave me this big lecture about how he will never give me any opiates so to hit the road if that was my intention, I assured him i didn't want any opiates prescriptions. He then offered me a prescription for Tramadol....What an idiot I thought to myself...that was my 1st and last visit to see him.

It is a really good idea to taper all the way down to 1/4 mg and stabilize there for a few weeks before stopping altogether. If you are working with 8 mg tablets this is hard to do. What i do is split a pill in half. so i have 4 mgs. Then crush it into a powder, and divide it into equal piles on a plate with a razor blade. i just leave the plate up on a shelf and it doesn't seem to go bad being exposed to the air like that. I put my daily dose on a creased business card and pour it under my tongue. It works and i think is more accurate than trying to chop those crumbly little pills into tiny pieces. Someone else mentioned only doing tapers every 3-4 weeks...Good advice, or maybe even slower at times. However long it takes you to get your triggers under control.

Withdrawls will very greatly depending on many many factors, i.e. your previous drug use, the dose of sub you started at, and whether or not you exercise and remain positive during your days during and after you stop using it altogether. And remember, pain, both physical and emotional will be inflated during this process...remember, it is only temporary...Keep busy and try to keep your mind off it. Prescription 800 mg ibuprfens work pretty darned good for with drawl related pain, or even 4 of the over the couter ones on occasion. There will be good days and there will be bad, but slowly the good will start to out number the bad. Hang in there and it will get better...and don't forget that exercise, every day.

mano





All times are GMT -7. The time now is 10:43 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!